Hail, Spink
- When
- June 18, 3:42 PM CST
- Where
- Spink County, Conde
- Measured
- 0.75 in hail
- Reported by
- TRAINED SPOTTER
- Coordinates
- 45.150, -98.100
1 hail, as filed by the National Weather Service.
Every event with a place to put it. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Aberdeen, SD wrote its last area forecast discussion before the first event at Jun 18, 3:20 PM CST, 22 minutes earlier.
AREA FORECAST DISCUSSION FOR CENTRAL/NORTHCENTRAL AND NORTHEAST SOUTH DAKOTA AND WEST CENTRAL MINNESOTA NATIONAL WEATHER SERVICE ABERDEEN SD 320 PM CST MON JUN 18 2001 COLD FRONT HAS SWEPT INTO WESTERN SD THIS AFTERNOON AND CONTINUES PRESSING SOUTH AND EAST. OUTFLOW BOUNDARIES ASSOCIATED WITH EARLIER CONVECTION ARE ALSO MOVING SOUTH ACROSS THE EASTERN PORTION OF THE STATE. SPEED MAX EVIDENT IN WATER VAPOR IMAGERY IS MOVING OUT OF WY INTO SW SD THIS AFTERNOON AND SHOULD INTERACT WITH SFC BOUNDARIES TO DEVELOP TSTMS ACROSS ERN SD IN MN THIS AFTERNOON AND EVENING. BEST PRESSURE FALLS EXIST ACROSS MN WHILE SFC LOW HAS BEEN ANALYZED EAST OF YKN. THIS LOW SHOULD TRACK TO THE NNE INTO THE BEST PRESSURE FALLS THIS EVENING. UPPER LEVEL VORT MAX REMAINS TO THE NORTH ACROSS ND BUT ENOUGH ENERGY SHOULD SLIDE INTO NRN PORTIONS OF THE STATE TO BOOST STORMS. 1800 UTC SOUNDING SHOWS SFC BASED CAPE OF ALMOST 1300 J/KG WITH LI OF -4. INSTABILITY IS MOSTLY ALOFT THOUGH AS LOW LEVEL BACKED INTO THE NE ON THE NORTHWEST SIDE OF THE SFC BOUNDARY ACROSS SE SD. FCST SOUNDING FROM EARLIER ETA RUN IS MUCH MORE FAVORABLE...ESPECIALLY ACROSS THE FAR EAST WHERE CAPE VALUES INCREASE TO FCST LEVELS OF ALMOST 3500 J/KG WITH LI OF -7. LOW LEVEL SHEAR NO IMPRESSIVE THOUGH...ONLY 17 M/S AHEAD OF COLD FRONT. WILL MENTION SHOWERS AND THUNDERSTORMS ACROSS THE EASTERN SECTIONS THIS EVENING. LESSER AMOUNTS TO THE WEST. CYCLONIC FLOW REMAINS IN PLACE THROUGH WEDNESDAY BUT MOST SIGNIFICANT SHORT WAVE ENERGY PASSES OUT OF THE REGION BY EARLY TUE. MINOR WAVES ROTATING AROUND UPPER LOW WILL BRING PERIODS OF CLOUDS TO THE REGION WITH SHOWERS POSSIBLE WEDNESDAY. CLEARING SHOULD BEGIN WEDNESDAY NIGHT. .EXTENDED FORECAST DISCUSSION... SUMMERLIKE PATTERN TO DEVELOP DURING EXTENDED PERIOD...AS ZONAL FLOW AMPLIFIES. UPPER TROF DIGS INTO NORTHERN PACIFIC...AS WELL AS OVER THE ERN CONUS. THIS CAUSES UPPER RIDGE TO BULGE NORTHWARD OVER CENTRAL CONUS THRU PERIOD. THIS RIDGE MEANDERS EAST...AND AXIS WILL BE EAST OF AREA BY END OF PD...PLACING CWA IN SW FLOW ALOFT. AT THE SFC...HIGH PRESSURE BUILDS IN OVER REGION...PUSHING MOISTURE SOUTHEAST AND KEEPING COLUMN DRY. THIS HOLDS THRU FRIDAY...WHEN SFC FLOW RETURNS SOUTHERLY AND MOISTURE BEGINS TO WORK BACK IN. NCEP ENSEMBLES/AVN ENSEMBLES SUGGEST CHANCE OF TSRA POSSIBLE BY SUNDAY IN WEST...AND IN EAST AS LOW LEVEL FLOW INCREASES OFF GULF...AND MEAN SFC TROF IN LEE OF ROCKIES MOVES EAST. MRF HINTING AT E-W ORIENTED WRM FRONT LIFTING NORTH ON SUN...ONLY ADDING TO CONFIDENCE OF TSRA THREAT SUN/MON. .ABR...NONE. FAUCETTE/BINAU
SDZ003>007-009>011-015-016-181700- SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE ABERDEEN SD 1101 AM CDT MON JUN 18 2001 ...SEVERE THUNDERSTORM WATCH HAS BEEN ALLOWED TO EXPIRE... THE SElVERE THUNDERSTORM WATCH THAT WAS IN EFFECT FOR PORTIONS OF NORTH CENTRAL AND NORTHEAST SOUTH DAKOTA HAS BEEN ALLOWED TO EXPIRE. FAUCETTE
The national radar mosaic for the moment the first event began.
1 hail. Local standard time, as filed.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in South Dakota in 2001Every state in 2001This day in weather historyWarnings in South Dakota, June 2001
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-10-01. Each event’s entry at NCEI: 5255143.